MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6972660
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Headache (1880); Inadequate Pain Relief (2388); Neck Pain (2433)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2014, the patient underwent surgery at levels c6-c7; c4-c5 with implantation of artificial cervical disc at level c6-c7 due to pre-op diagnosis: neck pain, disc herniation.On (b)(6) 2014, the patient underwent anterior cervical disc fusion(acdf) surgery at levels c4-c5,c5-c6,c6-c7 with implantation of another artificial cervical disc.On (b)(6) 2017, the patient underwent a revision surgery in which both the discs implanted were removed.The surgeon stated that the patient had a brief period of neck pain relief but that the neck pain has continued and the patient was also experiencing occipital headaches.Discs were being removed due to persistent neck pain.Removal of both discs were uncomplicated but surgeon noted some heterotopic ossification (grade 1) posterolateral to artificial disc replacement device."ho" was removed with drill.The artificial disc replacement device plus peri-prosthetic tissue was sent for analysis per fda requirements.Revision treatment included three level using peek plus anterior plate.Tissue ingrowth was observed between superior and inferior device components.Metal debris was visible in tissue lateral to lp device.The current status of patient is unknown but patient did recover from revision surgery.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6309841
Report Number1030489-2017-00260
Device Sequence Number38923
Product Code MJO
UDI-Device Identifier00613994493668
UDI-Public00613994493668
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P090029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Catalogue Number6972660
Device Lot Number0327210W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by Manufacturer01/13/2017
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight109